Alert archive / Washington / Gale Watches in 2014
Gale Watch 21, NWS Seattle, WA
NWS Seattle, WA issued this gale watch at Apr 30, 2014, 2:45 PM PDT. It took effect at May 1, 2014, 3:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 30, 2014, 2:45 PM PDT (21:45 UTC)
- In effect from
- May 1, 2014, 3:00 PM PDT
- Expired
- May 1, 2014, 2:41 AM PDT
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
150 WHUS76 KSEW 302145 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 245 PM PDT WED APR 30 2014 PZZ130-150-010545- /O.EXT.KSEW.SC.Y.0088.000000T0000Z-140502T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- 245 PM PDT WED APR 30 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THURSDAY... * WIND AND WAVES...EAST WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-132-010545- /O.NEW.KSEW.GL.A.0021.140501T2200Z-140502T0700Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 245 PM PDT WED APR 30 2014 ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * WIND...WEST WIND POSSIBLY RISING TO 25 TO 35 KNOTS LATE THURSDAY AFTERNOON OR EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
142 WHUS76 KSEW 010348 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 848 PM PDT WED APR 30 2014 PZZ130-150-011200- /O.CON.KSEW.SC.Y.0088.000000T0000Z-140502T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- 848 PM PDT WED APR 30 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY... * WIND...EAST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-132-011200- /O.CON.KSEW.GL.A.0021.140501T2200Z-140502T0700Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 848 PM PDT WED APR 30 2014 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... * WIND...WEST WIND POSSIBLY RISING TO 25 TO 35 KNOTS LATE THURSDAY AFTERNOON OR EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV/SEATTLE
665 WHUS76 KSEW 010941 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 241 AM PDT THU MAY 1 2014 PZZ131-132-011045- /O.CAN.KSEW.GL.A.0021.140501T2200Z-140502T0700Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 241 AM PDT THU MAY 1 2014 ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE GALE WATCH. $$ PZZ130-150-011745- /O.CON.KSEW.SC.Y.0088.000000T0000Z-140502T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- 241 AM PDT THU MAY 1 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WIND...EAST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Apr 30, 9:15 AM PDT, 5 hours 30 minutes earlier.
Area forecast discussion, Apr 30, 9:15 AM PDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 915 AM PDT WED APR 30 2014 .SYNOPSIS...A STRONG UPPER LEVEL RIDGE AND LOW LEVEL OFFSHORE FLOW WILL PRODUCE SUNNY AND WARM WEATHER TODAY AND THURSDAY. A SHIFT TO ONSHORE FLOW AND A WEAK COLD FRONT WILL BRING LOWER TEMPERATURES... CLOUDS...AND A CHANCE OF LIGHT RAIN ON FRIDAY. AN UPPER LEVEL LOW WILL MOVE OVER THE REGION THIS WEEKEND FOR COOL AND SHOWERY WEATHER. && .SHORT TERM...TEMPERATURES ALREADY SHOOTING UP UNDER 584DM HEIGHTS. WITH THE SPIKE IN TEMPERATURES YESTERDAY AFTERNOON IN MIND...TODAY COULD SEE LOTS OF MID 80S AWAY FROM THE WATER. SKIES WILL BE CLEAR THROUGH THURSDAY. HEIGHTS FALL A BIT TOMORROW BUT AT THE SURFACE THERE WILL BE A THERMALLY INDUCED TROUGH OF LOW PRESSURE OVER THE PUGET SOUND AREA...SO HIGHS WILL PROBABLY BE SIMILAR TO TODAY. MARINE PUSH COMES FRIDAY. CURRENT FORECAST SPED THINGS UP A BIT WITH CLOUDS MOVING INLAND DURING THE DAY. NOT SURE ABOUT THIS EXACT SCENARIO BUT CERTAINLY THINGS WILL BE COOLER BY 10-15 DEGREES. NO CHANGES PLANNED AT THIS TIME. BURKE .LONG TERM...PREVIOUS DISCUSSION...A LARGE UPPER LEVEL LOW WILL DOMINATE THE PATTERN THIS WEEKEND...FOR MOSTLY CLOUDY...COOLER AND SHOWERY WEATHER. MAX TEMPS WILL COOL DOWN TO A LITTLE BELOW NORMAL. MODERATE POST-FRONTAL ONSHORE FLOW FRIDAY NIGHT AND SATURDAY WILL KEEP THE LOW LEVEL AIR MASS MOIST. THE LARGE UPPER LEVEL LOW WILL STILL BE CENTERED OFFSHORE NEAR 45N/133W 00Z/5 PM SAT...BUT SW FLOW ALOFT WILL BE IN PLACE OVER W WA. WEAK VORT MAXES EMBEDDED IN THE SW FLOW WILL PROVIDE WEAK LIFT FOR A CHANCE OF SHOWERS. THE LOW WILL BE JUST OFFSHORE ON SUNDAY WITH MOIST S-SW FLOW ALOFT CONTINUING OVER W WA...FOR MORE SHOWERS. THE GFS AND ECMWF SOLUTIONS DIVERGE A LITTLE FOR EARLY NEXT WEEK BUT THERE SHOULD BE A DECREASE IN THE SHOWER ACTIVITY AS THE LOW WEAKENS AND DEPARTS. KAM && .HYDROLOGY...RIVER FLOODING IS UNLIKELY FOR THE NEXT 7 DAYS. THE STILLAGUAMISH RIVER AND THE POOL EAST OF THE SR530 SLIDE WILL LEVEL OFF THIS MORNING. SLIGHT RISES ARE LIKELY OVER THE NEXT FEW DAYS AS WARM WEATHER INCREASES RUN-OFF FROM MELTING SNOW IN THE LOCAL MOUNTAINS. && .AVIATION...STRONG HIGH PRES OVER THE PAC NW COMBINED WITH LOW LEVEL OFFSHORE FLOW WILL LEAD TO A DRY/STABLE AIR MASS ACROSS WESTERN WA. VFR CONDITIONS WILL PREVAIL WITH ONLY SCT CIRRUS. 33 KSEA...VFR CONDITIONS. NE SURFACE WINDS BECOMING NW TO 12KT THIS AFTERNOON. 33 && .MARINE...OFFSHORE FLOW WILL PREVAIL TODAY AND THURSDAY WITH HIGH PRES OVER EASTERN WA. HIGHEST WINDS WILL BE FOUND THROUGH THE WESTERN STRAIT OF JUAN DE FUCA AND THE ADJACENT COASTAL WATERS ZONE PZZ150 - A SMALL CRAFT ADVISORY IS IN EFFECT. THE FLOW WILL FLIP BACK TO ONSHORE THU NIGHT. ONSHORE FLOW WILL INCREASE ON FRIDAY WITH GALES POSSIBLE THROUGH THE CENTRAL/EAST STRAIT. 33 && .SEW WATCHES/WARNINGS/ADVISORIES... WA...AVALANCHE WARNING CASCADES AND OLYMPICS. PZ...SMALL CRAFT ADVISORY WEST ENTRANCE AND INNER NORTH COAST. && YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.